advertisement
Question
Posted by: Zoey | 2003/03/06

I'm trying to fall pregnant and went off chronic Topamax. I keep on gaining weight. What can I do?

I took Topamax chronic for the treatment of bipolar disorder. Mentally I feel good, but I keep on gaining weight, especially arounf my abdomen. It is extremely frustrating and I hate my body at the moment. What can I do and why is this happening to me? Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Zoey, best to discuss this with the doctor prescribing the Topamax, who will know if there is a good reason why this is the best medicine for you, or if there are alternatives that might be less prone to encouraging weight-gain. Sometimes folks eat less and lose weight during depressions, and gain weight as the mood disorder eases.
Weight gain often starts by going round the abdomen, which is a sort of fat store-room ; it then general redistributes abit to other parts of the body. Why not consider joining a gym or exercise program --- the exercise will help promote the weight loss, and will usually be good for your mood disorder, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement